MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM08080
Medical Device Problem Codes Positioning Failure (1158); Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient or procedural details to bard.
 
Event or Problem Description
It was reported that the endovascular stent graft could not be deployed.Reportedly, an undersized introducer sheath was used during the procedure resulting in the deployment failure.Another device of the same brand was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device revealed that the stent graft could not be fully deployed due to a stent graft strut perforating the distal outer sheath of the delivery system.The stent graft was found to be partially deployed.Furthermore, the outer sheath was found to be elongated indicating that increased friction must have affected on the delivery system during the attempt to deploy the stent graft.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The event may be associated with a difficult vessel anatomy or a challenging stent placement site leading to increased friction and subsequent deployment difficulties.In this case, no information regarding the vessel anatomy and the stent placement site was provided.Not using an introducer sheath or the use of an inappropriate introducer sheath, or the usage of an improper guide wire also may contribute to tip damage and subsequent perforation.As reported, an undersized introducer sheath was used during the procedure.The size of the guide wire used is unknown.Insufficient flushing of the device prior to use may be another contributing factor to increased friction and subsequent damage to the device.On the basis of the information available and the evaluation of the sample, a definite root cause for the reported event could not be determined.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device of the same size." and "the safety and effectiveness of the device when placed across a tight bend including the terminal cephalic arch or across the elbow joint has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." also the ifu indicates that an introducer sheath with appropriate inner diameter and a 0.035" (0.89 mm) guide wire are required for the procedure, and that the device must be flushed with sterile saline.Furthermore, the ifu states: "do not kink the delivery catheter or use excessive force during delivery to the target lesion." updated 'eval code & desc - conclusion' due to completion of evaluation.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6314551
Report Number9681442-2017-00052
Device Sequence Number30373
Product Code PFV
UDI-Device Identifier04049519008509
UDI-Public(01)04049519008509(17)190902(10)ANAW0481
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2019
Device Catalogue NumberFEM08080
Device Lot NumberANAW0481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/09/2017
Supplement Report FDA Received Date04/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1